Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 365, NWS Tulsa, OK

October 29, 2004Rogers County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Oct 29, 2004, 5:58 PM CDT for Rogers County, Oklahoma. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 29, 2004, 5:58 PM CDT (22:58 UTC)
Expired
Oct 29, 2004, 7:00 PM CDT
In force
62 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Rogers County, OK

The radar

The Tulsa radar (KINX), 21 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2004-10-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 584 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2004-10-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 253 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
584 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
636 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
253 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 292258
SVRTUL
OKC131-300000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
558 PM CDT FRI OCT 29 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROGERS COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 700 PM CDT

* AT 556 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
  AND WINDS TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM 6 MILES SOUTHWEST OF OOLOGAH TO 12 MILES       
  SOUTHWEST OF CATOOSA...MOVING EAST NORTHEAST AT 30 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OOLOGAH...
  CATOOSA...VERDIGRIS...FOYIL...CLAREMORE...TIAWAH...CHELSEA AND
  INOLA.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3644 9579 3617 9583 3611 9545 3661 9540

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 29, 5:25 PM CDT, 33 minutes earlier.

Area forecast discussion, Oct 29, 5:25 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
525 PM CDT FRI OCT 29 2004

.MESOSCALE UPDATE

SUPERCELL MOVING ACROSS NORTHERN MCINTOSH COUNTY HAS BEGUN TO
DEVIATE TO THE RIGHT OF THE MEAN WIND.  THE RESULTANT INCREASE IN
STORM RELATIVE HELICITY IS SIGNIFICANT WITH 0-3KM VALUES OVER 250
M2/S2 AND 0-1KM VALUES OVER 150 M2/S2.

THE STORM IS CURRENTLY MOVING THROUGH THE BEST AXIS OF SURFACE BASED
INSTABILITY...AND SHOULD THIS AXIS REMAIN IN PLACE...THE STORM WILL
ENCOUNTER LESS SURFACE BASED INSTABILITY AS IT PROGRESSES INTO
FURTHER INTO EASTERN OKLAHOMA.

FORECAST ID= 07

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.
Hazardous weather outlook, Oct 29, 4:55 PM CDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
455 PM CDT FRI OCT 29 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
455 PM CDT FRI OCT 29 2004

...SEVERE WEATHER ONGOING WITH AN ELEVATED TORNADO RISK...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT
TORNADO.
	RISK...ELEVATED.
	AREA....NORTHEAST OKLAHOMA AND NORTHWESTERN ARKANSAS.
	ONSET....ONGOING.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA AND WESTERN ARKANSAS .
	ONSET...ONGOING.

	AREA AT GREATEST RISK...LOCATIONS ALONG AND NORTH OF I 40.

DISCUSSION...
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND
EVENING AHEAD OF AN APPROACHING COLD FRONT.  STORMS WILL MOVE
RAPIDLY TO THE NORTHEAST...WITH LOW LEVEL SHEAR AND HELICITY VALUES
INCREASING TOWARDS SUNSET.  THIS COMBINATION WILL FAVOR AN INCREASED
TORNADO THREAT WITH DEVELOPING STORMS.  BY MID EVENING...STORMS
SHOULD EVOLVE INTO A SQUALL LINE WITH EMBEDDED BOW ECHOS FAVORING A
TRANSITION TOWARD DAMAGING WIND BECOMING THE GREATEST THREAT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED ACROSS PORTIONS OF EASTERN
OKLAHOMA...AND WILL BE LIKELY ACROSS WESTERN ARKANSAS AFTER 8 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...NO HAZARDS.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...

EMERGENCY MANAGEMENT PLANNING STATEMENT...

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 4:55 PM CDTTornado WarningTSAMcIntosh, Okfuskee, Okmulgee35 min
Oct 29, 5:26 PM CDTTornado WarningTSAMcIntosh64 min
Oct 29, 5:44 PM CDTSevere Thunderstorm WarningTSATulsa46 min
Oct 29, 5:46 PM CDTSevere Thunderstorm WarningTSANowata44 min
Oct 29, 5:56 PM CDTSevere Thunderstorm WarningTSACraig49 min
Oct 29, 6:43 PM CDTSevere Thunderstorm WarningTSAMayes62 min
Oct 29, 6:47 PM CDTSevere Thunderstorm WarningTSACraig28 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.